Aa
A
A
A
Close
Women's Health: Postpartum Community
26.1k Members
Avatar universal

Depo Shot

Hi, I am new to this Forum. I was just wondering , i have only taking the depo shot once, and decided to stop taking it , because me and my husband decided to try and get pregnant again. But my questions is this, about two weeks before i was to get another shot, i started having a bunch of pregnancy symptoms, then i started bleeding , needless to say i wasn't pregnant. But i have been bleeding for about a month and a half and i was just wondering if this is normal after stopping the shot. I hate it cause it seems like it never stops. Sometimes its light and other times its heavy, and it may stop for one day and then it will start all over again. I have never had the depo shot before so i am not sure what to expect after stopping.

Thank you
3 Responses
Avatar universal
I had constant bleeding after my second shot. The day I was suppose to have my 3rd shot I switched to BCP's.  Then helped regulate my period, that was Nov 04. I took BCP's till the end of July of 05, I stopped because hubby and I were TTC.  However I was not having a period because hormones from the Depo Shot were still in my system (they can stay in your system 12-24 months after the last shot).  I took Provera in Dec 05 and Jan 06 to produce a period.  Then in Feb I found out I was pregnant.  It took us 7 months to conceive.  You might want to discuss TTC with your Dr so they can help the bleeding stop and also about starting a prenatal vit.  Dont get discouraged it takes a healthy couple about a year to conceive and the chances each month are around 25%.  I wish you the best of luck!
Avatar universal
Oh the great depo shot! I did not experience constant bleeding but I did experience break through bleeding between periods. I hear a lot of women say though, that they have bled for awhile. If you're looking to try and conceive you may want to put a call in to your OB/GYN to let them know you want to start trying and you need something to reulate your cycles. Good luck!
134578 tn?1546634665
A lot of people post on this forum with questions about that darn shot.  It can really affect your system for a while.  Do talk to your doc and see if there is something you can do to get stabilized, or if you just have to wait.  Good luck!
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.